Alert archive / Kansas / River Flood Warnings in 2010
River Flood Warning 251, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 15, 2010, 9:56 AM CDT for Wyandotte County, Kansas. It took effect at Jun 18, 2010, 1:00 PM CDT. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2010, 9:56 AM CDT (14:56 UTC)
- In effect from
- Jun 18, 2010, 1:00 PM CDT
- Expired
- Jun 18, 2010, 1:50 PM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 55 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kansas River at 23rd Street - Kansas City - KS (KCKK1). The gauge peaked at 32.27 ft at Jun 18, 2010, 6:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 33 ft
- Moderate stage
- 54 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06892950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:40 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 15, 6:40 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 AM CDT TUE JUN 15 2010 ...UPDATED AVIATION... .DISCUSSION... MODEST LOW LEVEL JET WAS RESULTING IN WEAK ISENTROPIC ASCENT (CENTERED AROUND 305K) ALONG A SW-NE ORIENTED BOUNDARY FROM SW KS INTO NW MO EARLY THIS MORNING. SUFFICIENT CAPE WAS YIELDING SCATTERED SHOWERS/STORMS ALONG THIS BOUNDARY...AND THESE STORMS MAY GRADUALLY INTENSIFY AS THEY MOVED INTO IMPROVED DEEP LAYER SHEAR AND SLIGHTLY MORE FAVORABLE MID-LEVEL INSTABILITY. BEST FORCING FOR ELEVATED ASCENT WILL REMAIN OVER NE KS AND FAR NW MO THROUGH THIS MORNING...WITH SOME LOCALIZED POTENTIAL FOR HEAVY RAIN AND MAYBE SOME SMALL HAIL AS STORMS CONTINUE TO PROPAGATE NORTHWARD. ONGOING ACTIVITY WILL SLOWLY LIFT THROUGH NW MO...WITH THE REST OF THE CWA SEEING A GRADUAL DECREASE IN MID-HIGH CLOUD DEBRIS. EXPECT MORE BREAKS THAN YESTERDAY...ALLOWING TEMPERATURES TO REACH THE LOWER 80S WITH DWPTS HOLDING JUST SHY OF 70F. SEASONABLY STRONG MID-LEVEL TROUGH EXTENDING FROM A CLOSED CENTER IN SOUTH DAKOTA SWWD THROUGH WRN KS WILL PIVOT QUICKLY EASTWARD TODAY...PROVIDING LARGE SCALE FORCING FOR ASCENT. DISSIPATING SURFACE BOUNDARY LEFT BEHIND ONGOING STORMS WILL LIKELY BE ONE FOCUS FOR STORM INITIATION...WHICH COULD OCCUR FAIRLY EARLY (18-20Z) GIVEN THE SPEED OF THE AFOREMENTIONED WAVE. MID-LEVEL LAPSE RATES REMAIN RATHER POOR...BUT COULD STILL SEE A STRONG STORM OR TWO GIVEN THE FAVORABLE DEEP LAYER SHEAR. ACTIVITY WILL EXIT EAST OF THE AREA EARLY THIS EVENING...WITH WEAK SURFACE RIDGING TO KEEP THE REGION DRY THROUGH WEDNESDAY. MODEST LOW LEVEL WARM ADVECTION MAY ALLOW FOR A FEW THUNDERSTORMS OVER WRN MO/ERN KS WEDNESDAY NIGHT...BUT THIS ACTIVITY SHOULD SHIFT RAPIDLY NORTHWARD AS THE ELEVATED MIXED LAYER SPREAD QUICKLY THROUGH THE PLAINS AND EFFECTIVELY CAPS THE REGION...LEADING INTO A HOT...HUMID AND BREEZY DAY ON THURSDAY. BOOKBINDER && .AVIATION... SCT SHRA/TSRA WERE LINED UP NEAR A KMHK-KSTJ LINE...GENERALLY MOVING NORTHEAST...WHILE THE STRATIFORM REGION OF A WEAKENING CONVECTIVE SYSTEM TO THE SOUTH WAS EXPANDING NORTH TOWARDS THE KANSAS CITY TERMINALS. EXPECTING WIDESPREAD LOW MVFR/IFR RESTRICTIONS WITHIN ANY OF THE HEAVIER SHRA...WITH LOWER CONFIDENCE OF PATCHY HIGHER MVFR CIGS EXPANDING IN COVERAGE THROUGH THE MORNING HOURS. ANTICIPATING CIGS TO RISE INTO VFR RANGE DURING THE AFTERNOON...AND ALTHOUGH SLIGHT CHANCES OF REDEVELOPING TSRA DO EXIST...PROBABILITIES APPEAR TOO LOW TO INCLUDE IN THIS PACKAGE. CLEARING SKIES OVERNIGHT MAY PROMOTE MVFR FOG...AND HAVE INCLUDED A TEMPO GROUP FOR THE MOST FAVORED KSTJ SITE 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT TUE JUN 15 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 600 AM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT. A CLUSTER OF THUNDERSTORMS WAS ALREADY ONGOING ACROSS FAR NORTHWEST MISSOURI EARLY THIS MORNING...AND ADDITIONAL STORMS WILL BE POSSIBLE THROUGH NOON ALONG AND NORTHWEST OF AN ATCHISON KANSAS TO PRINCETON LINE. THESE STORMS WILL PROVIDE BRIEF DOWNPOURS THAT COULD YIELD ONE HALF TO ONE INCH OF RAIN PER HOUR...RESULTING IN LOCALIZED FLOODING. FURTHER SOUTH...CONSIDRABLE CLOUD COVER WILL LIMIT DAYTIME HEATING...BUT IN THE PRESENCE OF A WEAK STATIONARY FRONT AND A STRONG MID LEVEL DISTURBANCE EXPECTED TO ARRIVE EARLY THIS AFTERNOON...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REMAINDER OF THE OUTLOOK AREA AS EARLY AS 2 PM. FAR WESTERN MISSOURI AND EASTERN KANSAS WILL BE THE MOST LIKELY AREAS TO SEE STORMS DEVELOP FIRST GIVEN MORE EXPECTED SUNSHINE IN THESE AREAS TOWARD NOON. ANY STORMS TODAY WILL BE CAPABLE OF PRODUCINE VERY HEAVY RAINFALL...AS WELL AS GUSTY WINDS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGN MONDAY. AS WARM AND VERY HUMID AIR ONCE AGAIN BUILDS ACROSS THE AREA... A FEW THUNDERSTORMS MAY DEVELOP WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...ESPECIALLY OVER WESTERN MISSOURI AND ADJACENT EASTERN KANSAS. OTHERWISE...A SLOW MOVING FRONT WILL SETTLE INTO THE REGION LATE THURSDAY NIGHT AND FRIDAY. STRONG TO LOCALLY SEVERE THUNDERSTORMS MAY BE POSSIBLE GIVEN THE STRONG INSTABILITY EXPECTED TO BE IN PLACE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:08 PM CDT | Tornado Warning | EAX | Atchison | 22 min |
| Jun 14, 7:33 PM CDT | Tornado Warning | EAX | Nodaway | 27 min |
| Jun 14, 8:05 PM CDT | Special Weather Statement | EAX | Nodaway | 25 min |
| Jun 14, 8:33 PM CDT | Special Weather Statement | EAX | Worth | 27 min |
| Jun 14, 8:52 PM CDT | Special Weather Statement | EAX | Andrew | 23 min |
| Jun 15, 5:59 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan | 4 hr |
| Jun 15, 7:25 AM CDT | Areal Flood Advisory | EAX | Andrew, DeKalb, Gentry | 6 hr |
| Jun 15, 8:13 AM CDT | Areal Flood Advisory | EAX | Daviess, Gentry, Harrison, Mercer, Putnam, Worth | 6 hr |
| Jun 15, 8:17 AM CDT | Areal Flood Advisory | EAX | Andrew, Gentry, Holt, Nodaway, Worth | 6 hr |
| Jun 15, 9:05 AM CDT | Flash Flood Warning | EAX | Andrew, Gentry, Holt, Nodaway | 4 hr |
| Jun 15, 12:59 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 8 hr |
| Jun 15, 2:43 PM CDT | Flash Flood Warning | EAX | Cass, Jackson, Johnson, Lafayette | 4 hr |
Nearby
River Flood Warnings in Kansas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.